Hi, what kind of antibiotic was it? Here is from Planned Parenthood's website: "Antibiotics like amoxicillin won't change the effectiveness of your birth control. The antibiotic rifampin (also known as Rifadin and Rimactane) is the only exception — it can lower the effectiveness of the pill, patch, and ring."
If you happened to take the rifampin that they mention, it's not the sex before your period that you should be concerned about, but sex in the subsequent month. All the sperm in the world could be in there at the time your period began and it wouldn't make any difference, because you won't have ovlated the day before your period, or during it either. You only ovulate once in a month (and the egg only is viable for about 36 hours), that happens two weeks before your next period. Not one day before a period.
But if you feel a cycle got compromised because you happened to be taking the wrong antibiotics, or by anything else (such as forgetting a pill or two), it's the whole next month that would be compromised. In a month like that, where something irregular happened that makes you think your pill is not going to be effective, you should use back-up contraception the whole month.
But I will add, from what you described, it doesn't sound like you have anything to worry about.
Hi there. It also helps to know which kind of birth control you are on. It's more the estrogen type birth control that can become less effective with some antibiotics. As Annie mentioned, it's only specific antibiotics that can be potentially problematic and I'd use a condom as back up if you are prescribed the kind that causes less efficacy of the pill. I'd not worry about the sex before you were on the antibiotic. Being sick is a reason for why our period is late but since you are on the pill, that will be unlikely to happen. good luck